MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W10040080
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 11/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An evercross pta balloon was used for an angioplasty procedure.It was reported a balloon burst occurred.It was not possible to retract the deflated balloon through the sheath.Due to this issue, the physician had to puncture the balloon subcutaneously.After removal of the sheath, the user observed that the main part of the balloon was detached from the wire.
 
Additional Manufacturer Narrative
Additional information received: physician employed the use of an evercross pta balloon catheter with a 7fr non-mdt sheath and non-mdt inflation device for the treatment of a native heavily calcified pseudoaneurysm in the common iliac artery.Access was from both sides retrograde, intervention was made from the right side.Vessel diameter reported as being 9mm.This balloon was passed through a previously deployed stent.Balloon was inflated to a pressure of 12 atm's once.Physician experienced difficulties when attempting to deflate the balloon as it would not deflate.Physician then observed that blood was going back into the inflation device when it was under vacuum, but the device was not inflating.Physician then made another puncture in the patients treated vessel close to the introducer.Physician had to puncture the balloon to release pressure, so it could be removed from the patient.It was reported no pieces of balloon were left in the patient.Patient is reported as being fine.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Cines were received contained six dicom image folders.Five of the folders contain single images of the abdominal aortic and common iliacs from different times in the procedure.The sixth folder contains exam protocol spread sheet.Cine image 1 shows measurement of the targeted common iliac artery.A guidewire and support sheath can be identified in the cine image.Cine image 2 shows an expanded view of the targeted common iliac artery.A guidewire can be identified in the cine image.Cine image 3 shows two stents have been implanted in the common iliac arteries.The stent in the patient¿s right common iliac artery is identified as being 14mm in diameter and 40mm in length.The stent in the patient¿s left common iliac artery is identified as being 12mm in diameter and 60mm in length.A guidewire is identified running through the right common iliac artery and into the abdominal aorta.A support sheath is identified running through the left common iliac artery and into the abdominal aorta.Cine image 4 shows the same anatomy as cine image 3 but with an injection of contrast flowing through the vessels.Cine image 5 shows a broader image of cine image 4 and the contrast flow.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7116280
Report Number2183870-2017-00574
Device Sequence Number11129410
Product Code LIT
UDI-Device Identifier00821684062258
UDI-Public00821684062258
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2020
Device Catalogue NumberAB35W10040080
Device Lot NumberA480956
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer12/15/2017
03/07/2018
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date01/14/2018
03/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age74 YR